Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 174, NWS Charleston, WV

June 22, 20084 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 22, 2008, 2:58 PM EDT for 4 counties in West Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 2:58 PM EDT (18:58 UTC)
Expired
Jun 22, 2008, 3:45 PM EDT
In force
47 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 57 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 3:00 PM EDTHAIL 2Bomont, WV
Jun 22, 3:15 PM EDTHAIL 0.885 Nw Clay, WV
Jun 22, 3:15 PM EDTHAIL 1.75Clay, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:41 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 221859
SVRRLX
WVC007-015-067-087-221945-
/O.NEW.KRLX.SV.W.0174.080622T1858Z-080622T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
258 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  CLAY COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...  
  SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...

* UNTIL 345 PM EDT

* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GLEN...OR ABOUT 9 MILES WEST OF CLAY...AND
  MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLAY AND 7 MILES SOUTH OF WALLBACK BY 330 PM EDT...
  9 MILES SOUTH OF BIG OTTER BY 345 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND QUARTER 
SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR WEST VIRGINIA.

LAT...LON 3847 8128 3853 8120 3852 8127 3854 8129
      3860 8128 3863 8109 3862 8108 3864 8107
      3868 8078 3840 8073 3834 8125
TIME...MOT...LOC 1858Z 259DEG 13KT 3845 8124

$$

29
2 follow-up statements
000 
WWUS51 KRLX 221910
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
310 PM EDT SUN JUN 22 2008

WVC007-015-067-087-221945-
/O.CON.KRLX.SV.W.0174.000000T0000Z-080622T1945Z/
BRAXTON WV-ROANE WV-CLAY WV-NICHOLAS WV-
310 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL NICHOLAS...CLAY...SOUTHEASTERN ROANE AND
SOUTHWESTERN BRAXTON COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR CLAY...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  IVYDALE BY 315 PM EDT...
  HARRISON BY 325 PM EDT...
  STRANGE CREEK BY 330 PM EDT...
  WIDEN AND STRANGE CREEK BY 335 PM EDT...
  WIDEN BY 340 PM EDT...
  BIRCH RIVER BY 345 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3847 8128 3853 8120 3852 8127 3854 8129
      3860 8128 3863 8109 3862 8108 3864 8107
      3868 8078 3840 8073 3834 8125
TIME...MOT...LOC 1910Z 268DEG 22KT 3848 8107

$$

13
000 
WWUS51 KRLX 221924
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
323 PM EDT SUN JUN 22 2008

WVC087-221933-
/O.CAN.KRLX.SV.W.0174.000000T0000Z-080622T1945Z/
ROANE WV-
323 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8125 3847 8128 3859 8111 3864 8106
      3868 8077 3850 8075 3845 8073 3843 8074
      3841 8073 3839 8075
TIME...MOT...LOC 1923Z 268DEG 22KT 3848 8097

$$

WVC007-015-067-221945-
/O.CON.KRLX.SV.W.0174.000000T0000Z-080622T1945Z/
BRAXTON WV-CLAY WV-NICHOLAS WV-
323 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTH CENTRAL NICHOLAS...CLAY AND SOUTHWESTERN BRAXTON
COUNTIES...

AT 314 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL.  THIS STORM WAS LOCATED NEAR CLAY...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STRANGE CREEK BY 330 PM EDT...
  WIDEN AND STRANGE CREEK BY 335 PM EDT...
  BIRCH RIVER BY 345 PM EDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

HAIL UP TO 1.75 INCHES IN DIAMETER HAS BEEN REPORTED IN CLAY WITH 
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8125 3847 8128 3859 8111 3864 8106
      3868 8077 3850 8075 3845 8073 3843 8074
      3841 8073 3839 8075
TIME...MOT...LOC 1923Z 268DEG 22KT 3848 8097

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:17 AM EDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 22, 10:17 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 AM EDT SUN JUN 22 2008

.SYNOPSIS...
UNSETTLED AND CHANGEABLE ENVIRONMENT TODAY AND MONDAY...AS
SUNSHINE MIXES WITH CONVECTION. UPPER LEVEL DISTURBANCE PASSES
THROUGH MONDAY NIGHT. HIGH PRESSURE MOVES IN TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AT 14Z...HARD TO FIGURE AREAL COVERAGE OF CONVECTION TDY AND THIS
EVENING. THINKING ONE FAVORED AREA AROUND MIDDAY IS E OF THE LOW
LEVEL MOISTURE BOUNDARY AT 925 TO 850 MB - THAT BEING FROM SW VA
AND SRN WV COAL FIELDS ON E INCLUDING BKW. THAT CONVECTION MAY MOVE
INTO VA AS AFTERNOON CONTINUES. ANOTHER AREA OF CONCERN IS FURTHER
W...ACROSS SE OH NE KY AND WRN WV. YET...THE 12Z ILN SOUNDING HAS
PRECIPITABLE WATER DOWN TO 0.8 INCHES FROM 1.2 INCHES AT 00Z.

FREEZING LEVEL IS STILL ARND 11 THSD WITH WET BULD ZERO ARND 9.5
THSD. CELL MOVEMENT WILL BE FASTER THAN YESTERDAY.

HARD TO FIND THE REMAINS OF YESTERDAYS FRONT...BUT EAST OF THAT
LOW LEVEL MOISTURE BOUNDARY IN SE KY...BUILDUPS ARE ON VISUAL
SATELLITE IMAGERY ALONG THE KY/VA BORDER NR 14Z.

LOWERED MAX TEMPERATURE A DEGREE OR SO IN SOME OF THE
LOWLANDS...FIGURING MORE CLOUDS AND SOME 850 MB COOLING ON THE 12Z
ILN SOUNDING.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
NOT TOO MANY CHANGES MADE TO THE CURRENT SHORT TERM FORECAST. MODELS
HAVE BEEN TELLING THE SAME STORY OVER THE LAST FEW DAYS BRINGING THE
MAIN LOBE OF THE 500HPA TROUGH THROUGH MONDAY AND FINALLY EXITING
MONDAY NIGHT. NORTHWEST FLOW AND SURFACE HIGH PRESSURE WILL REPLACE
THE STUBBORN TROUGH AND THE SERIES OF WEAK SURFACE
TROUGHS...FRONTS...AND OLD OUTFLOW BOUNDARIES THAT HAVE PASSED
THROUGH THE PAST FEW DAYS. THE ATMOSPHERE LOSES JUST ENOUGH MOISTURE
AND LIFTING MECHANISMS TO OFFER A BRIEF REPRIEVE FROM THE SEEMINGLY
ENDLESS CHANCE POPS FOR TUESDAY. IT WILL NOT TAKE MUCH FOR THE
AFTERNOON THUNDERSTORM REGIME TO KICK BACK IN AS MOISTURE SLOWLY
DEEPENS...AND IF CURRENTLY UNRESOLVED RIPPLES IN THE NORTHWEST FLOW
MATERIALIZE FOR WEDNESDAY. THIS IS NOT UNREASONABLE THINKING GIVEN
THE TIME OF YEAR.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
MOSTLY ZONAL FLOW FOR THIS PERIOD.  DETAILS REGARDING INDIVIDUAL
WAVES GET HARDER TO RESOLVE WITH TIME.  WENT ALONG WITH HPC
GRIDS...WHICH ARE BASED ON ECMWF AND ENSEMBLE FORECASTS.

THINK BEST RAIN CHANCES ON WEDNESDAY LIE ACROSS THE SOUTHERN
COUNTIES...AS MODELS SEEM TO BE FAVORING A SOUTHERN TRACK FOR VORT
MAX/SHORTWAVE.  WARM FRONTAL BOUNDARY TRIES TO SET UP TO OUR
SOUTHWEST ON THURSDAY AND MEANDER NORTHWARD THROUGH FRIDAY.
DEWPOINTS WILL BE INCREASING BACK TOWARDS THE MID 60S AS WELL.
CHANCE POPS NECESSARY THROUGH THIS PERIOD.  FIRMLY IN THE WARM
SECTOR BY SATURDAY...WITH FRONTAL BOUNDARY POSSIBLY APPROACHING
LATE.  CONTINUED THE CHANCE POPS.

TAILED BACK HPC TEMPERATURES HERE AND THERE TOWARDS ENSEMBLE
NUMBERS...BUT NO MAJOR CHANGES OTHERWISE.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THERE WILL BE SOME CLEAR AREAS THIS MORNING BEFORE CONVECTION MOVE
ACROSS THE AREA TODAY. DENSE VALLEY FOG WILL LIFT BY 13Z.
HOWEVER...IFR CONDITIONS ARE EXPECTED ALONG THUNDERSTORMS.

A LINE OF ISOLATED SHOWERS AND THUNDERSTORM IS EVIDENT IN RADAR AND
SATELLITE IMAGES DEVELOPING OVER OH AND EASTERN KY. THIS ACTIVITY
WILL REACH PARTS OF WV THIS MORNING...WHILE ADDITIONAL CONVECTION
WILL DEVELOP TODAY ASSOCIATED WITH THE UPCOMING COLD FRONT.

A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING.
HAVE CODED THUNDER SHOWERS ALONG THE FRONT AT PKB AND HTS FROM 17Z
TO 21Z...SPREADING EAST TO AFFECT BKW FROM 21Z TO 03Z. THE FRONT
SHOULD BE ALONG THE EASTERN MOUNTAINS AROUND 00-03Z.

WITH CALM FLOW...PLENTY OF LOW LEVEL MOISTURE AND TEMPERATURES
TRYING TO COOL BEHIND THE FRONT TONIGHT...THERE COULD BE AREAS OF
FOG WHERE CLOUDS CLEAR LATER TONIGHT AND DURING THE PREDAWN HOURS.

AVIATION OUTLOOK /AFTER 12Z MON/...IFR FOR POSSIBLE ALONG RIVER
VALLEYS AND AREAS THAT RECEIVE RAINFALL EARLY MONDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB
NEAR TERM...KTB
SHORT TERM...26
LONG TERM...CL
AVIATION...ARJ
Hazardous weather outlook, Jun 22, 4:21 AM EDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
421 AM EDT SUN JUN 22 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>027-029-033-230830-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-GILMER-
MCDOWELL-
421 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA
UNDER A SLIGHT RISK FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE MONDAY.
THE STORM PREDICTION CENTER HAS THIS AREA UNDER A SLIGHT RISK FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

WVZ028-030>032-034>040-046-047-230830-
BRAXTON-LEWIS-HARRISON-TAYLOR-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
421 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS THIS AREA
UNDER A SLIGHT RISK FOR SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 22, 2:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
226 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             SISSONVILLE
06/22/2008  U2.00 INCH       KANAWHA            WV   PUBLIC

                        EVENT OCCURRED AND 220 PM 06/22/2008

&&

NNNN
Local storm report, Jun 22, 2:33 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
233 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             DUNBAR                  38.38N 81.75W
06/22/2008  U1.00 INCH       KANAWHA            WV   PUBLIC

            EVENT OCCURRED 225 PM 06/22/2008

&&

NNNN
Local storm report, Jun 22, 2:35 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
235 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             SAINT ALBANS            38.37N 81.88W
06/22/2008  U0.88 INCH       KANAWHA            WV   PUBLIC

&&

NNNN
Local storm report, Jun 22, 2:38 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
238 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             CHARLESTON              38.53N 81.61W
06/22/2008  U1.25 INCH       KANAWHA            WV   PUBLIC

            EVENT OCCURRED BETWEEN
            200 PM 06/22/2008 AND 215 PM 06/22/2008

&&

NNNN
Local storm report, Jun 22, 2:40 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
240 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....

            ..REMARKS..

0236 PM     HAIL             CHARLESTON              38.47N 81.70W
06/22/2008  U0.88 INCH       KANAWHA            WV   PUBLIC

&&
Local storm report, Jun 22, 2:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
254 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             CLENDENIN               38.41N 81.34W
06/22/2008  U1.00 INCH       KANAWHA            WV   PUBLIC

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:20 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne40 min
Jun 22, 12:44 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam46 min
Jun 22, 1:04 PM EDTSevere Thunderstorm WarningRLXCabell41 min
Jun 22, 1:23 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam52 min
Jun 22, 1:33 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam42 min
Jun 22, 1:57 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane33 min
Jun 22, 2:11 PM EDTSevere Thunderstorm WarningRLXKanawha34 min
Jun 22, 2:19 PM EDTSevere Thunderstorm WarningRLXClay, Kanawha, Roane41 min
Jun 22, 2:27 PM EDTSevere Thunderstorm WarningRLXKanawha, Roane33 min
Jun 22, 3:35 PM EDTSevere Thunderstorm WarningRLXNicholas, Webster40 min
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha46 min
Jun 22, 4:16 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Randolph, Webster59 min
Jun 22, 4:58 PM EDTAreal Flood AdvisoryRLXPocahontas3 hr
Jun 22, 5:00 PM EDTSevere Thunderstorm WarningRLXRaleigh, Wyoming60 min
Jun 22, 6:06 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming39 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.